MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PERFORMA® BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS INC. PERFORMA® BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 7718-C0/B
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a ptbd case, the tip of the catheter detached in the small bowel when performing a wire exchange from the liver to the small bowel.The tip was not retrieved and remains within the bowel of the patient.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PERFORMA® BRAIDED CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key16994563
Report Number3011642792-2023-00038
Device Sequence Number7039461
Product Code DQO
UDI-Device Identifier00884450021095
UDI-Public884450021095
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K943739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Catalogue Number7718-C0/B
Device Lot NumberI2556060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown